1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

High bloods with bipolar/bpd

Discussion in 'Type 1 Diabetes' started by mitty6678, May 3, 2018.

  1. mitty6678

    mitty6678 Type 1 · Active Member

    Messages:
    34
    Likes Received:
    9
    Trophy Points:
    28
    I suffer with bipolar and personality disorder, however for the past year my bloods have been high (never below 10) and my hba1c at 87% im really worried about the fact when I am low in mood I eat and inject without testing. It feels like a horrible circle. My doctor is worried at how hard my injection sights are, stomach and arms are all I can do as my thighs never take the insulin well. Does anyone have some advise? It's hard to look after your diabetics when you are super low/high in mood.
     
    • Hug Hug x 3
  2. Freema

    Freema Type 2 · Expert

    Messages:
    7,315
    Likes Received:
    17,388
    Trophy Points:
    178
    maybe you could try eating a bit lower amounts of carbs in your meals....I know it is more difficult when being type 1 diabetic, do you also get hypos once in a while or are you almost always high in blood glucose ?

    https://idmprogram.com/lchf-for-type-1-diabetes/
     
    • Informative Informative x 1
  3. mitty6678

    mitty6678 Type 1 · Active Member

    Messages:
    34
    Likes Received:
    9
    Trophy Points:
    28
    Always high, haven't had a hypo in a very long time.
     
  4. Diakat

    Diakat Type 1 · Expert
    Retired Moderator

    Messages:
    5,600
    Likes Received:
    4,170
    Trophy Points:
    198
    Are you on medication for your bpd? I think that @ally1 says her medication affects numbers...

    You know that just injecting without testing is not going to help. So you need to get that back on track.

    Do you have a DSN or mental health team that you can talk to?
     
  5. phdiabetic

    phdiabetic Type 1 · Well-Known Member

    Messages:
    881
    Likes Received:
    1,627
    Trophy Points:
    158
    It's strange that you are experiencing problems with injection sites despite frequently skipping your injections. Is there some skin condition you have that may be causing issues? Or perhaps a review of injection technique could be helpful, or changing to different needles. I know how annoying it is to have even minor damage to injection sites, I hope you can resolve this!

    Also remember that diabetes affects your mood - high blood sugar affects your brain making you irritable, sleepy and confused. You said that you have trouble taking care of your diabetes when you are feeling bad, but getting your blood sugars down a bit may be highly beneficial to your emotional health. Is there someone who could hold you accountable for diabetes care and make sure you are not skipping tests/shots? A family member or good friend?
     
    • Like Like x 1
  6. mitty6678

    mitty6678 Type 1 · Active Member

    Messages:
    34
    Likes Received:
    9
    Trophy Points:
    28
    Im on meds for the bipolar but not bpd, I have started therapy and made the decision to look after myself better but have no clue where to start or wether it's too late :/
     
  7. Diakat

    Diakat Type 1 · Expert
    Retired Moderator

    Messages:
    5,600
    Likes Received:
    4,170
    Trophy Points:
    198
    It's never too late to look after yourself.
     
    • Agree Agree x 1
  8. NicoleC1971

    NicoleC1971 Type 1 · Well-Known Member

    Messages:
    2,965
    Likes Received:
    1,792
    Trophy Points:
    198
    Its brave to live well (as if you were worth looking after) so I hope you'll be brave as much as you can.
     
  9. ally1

    ally1 Type 2 · Expert

    Messages:
    5,380
    Likes Received:
    21,768
    Trophy Points:
    198
    I have bipolar not bpd. Yes I take meds for the bipolar.
    What is a DSN. I do have a psych. It's just my morning bg level that is high
     
  10. ally1

    ally1 Type 2 · Expert

    Messages:
    5,380
    Likes Received:
    21,768
    Trophy Points:
    198
    Sorry I thought you were replying to me. Sorry
     
  11. Diakat

    Diakat Type 1 · Expert
    Retired Moderator

    Messages:
    5,600
    Likes Received:
    4,170
    Trophy Points:
    198
    Hi @ally, no problem. DSN - diabetes specialist nurse. X
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook